Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 26, 2012, 2:46 PM MDT for 4 counties in Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 2:46 PM MDT (20:46 UTC)
- Expired
- May 26, 2012, 3:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bonneville County, ID, Fremont County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 131 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WUUS55 KPIH 262046 SVRPIH IDC019-043-065-081-262130- /O.NEW.KPIH.SV.W.0004.120526T2046Z-120526T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 246 PM MDT SAT MAY 26 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO... NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO... EASTERN MADISON COUNTY IN SOUTHEAST IDAHO... NORTHWESTERN TETON COUNTY IN SOUTHEAST IDAHO... * UNTIL 330 PM MDT * AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES SOUTH OF CLEMENTSVILLE...OR 14 MILES WEST OF VICTOR...AND MOVING NORTH AT 25 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... CLEMENTSVILLE... FELT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4352 11131 4357 11146 4406 11145 4398 11104 TIME...MOT...LOC 2046Z 187DEG 23KT 4360 11137 $$ HINSBERGER
2 follow-up statements
023
WWUS55 KPIH 262112
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
312 PM MDT SAT MAY 26 2012
IDC019-065-262121-
/O.CAN.KPIH.SV.W.0004.000000T0000Z-120526T2130Z/
BONNEVILLE ID-MADISON ID-
312 PM MDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON AND NORTH
CENTRAL BONNEVILLE COUNTIES IS CANCELLED...
AT 311 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT
OF THE AREA. THEREFORE THE WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4381 11127 4384 11140 4392 11140 4391 11141
4392 11143 4406 11145 4398 11104
TIME...MOT...LOC 2111Z 187DEG 25KT 4387 11133
$$
IDC043-081-262130-
/O.CON.KPIH.SV.W.0004.000000T0000Z-120526T2130Z/
TETON ID-FREMONT ID-
312 PM MDT SAT MAY 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHEASTERN FREMONT AND NORTHERN TETON COUNTIES...
AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLEMENTSVILLE...OR 15
MILES NORTHWEST OF DRIGGS...MOVING NORTH AT 30 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
DRUMMOND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4381 11127 4384 11140 4392 11140 4391 11141
4392 11143 4406 11145 4398 11104
TIME...MOT...LOC 2111Z 187DEG 25KT 4387 11133
$$
HINSBERGER666
WWUS55 KPIH 262122
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
322 PM MDT SAT MAY 26 2012
IDC043-081-262132-
/O.EXP.KPIH.SV.W.0004.000000T0000Z-120526T2130Z/
TETON ID-FREMONT ID-
322 PM MDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT AND
NORTHERN TETON COUNTIES WILL EXPIRE AT 330 PM MDT...
AT 322 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT
OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4381 11127 4384 11140 4392 11140 4391 11141
4392 11143 4406 11145 4398 11104
TIME...MOT...LOC 2122Z 187DEG 25KT 4395 11131
$$
HINSBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:46 PM MDT, 0 minutes earlier.
Area forecast discussion, May 26, 2:46 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 246 PM MDT SAT MAY 26 2012 .SHORT TERM...TONIGHT THROUGH TUESDAY. DEEP UPPER LOW OVER NORTHEAST NEVADA/NORTHWEST UTAH THIS AFTERNOON PUSHING WIDESPREAD BAND OF PRECIPITATION ACROSS EASTERN IDAHO THIS AFTERNOON. MODERATE RAIN FALLING MANY LOCATIONS WITH ISOLATED STRONG THUNDERSTORMS MAINLY OVER EASTERN HIGHER ELEVATION AREAS. MOST OF THE REGION SHOULD REMAIN RAIN COOLED AND RELATIVELY STABLE SO EXPECT DYNAMICS TO DRIVE POTENTIAL FOR THUNDERSTORM DEVELOP AS LOW CONTINUES TO LIFT NORTHEAST WITH WEAK NEGATIVE TILT. WILL KEEP CATEGORICAL PRECIP THROUGH THE EVENING ALONG WITH ISOLATED THUNDER. UPPER LOW CONTINUES TO EJECT NORTHEAST OVERNIGHT...OVERHEAD NEAR MIDNIGHT THEN OVER YELLOWSTONE BY MORNING. HAVE KEPT POPS HIGH OVERNIGHT WITH THREAT OF CONTINUED LOCALLY HEAVY RAINFALL AND SNOW LEVELS REMAINING AT ROUGHLY 7000 FT. CONVECTION COULD BRING SNOW CLOSER TO VALLEY FLOORS. AS LOW CONTINUES NORTHEAST TOWARD EASTERN MONTANA SUNDAY EXPECT SFC GRADIENT TO TIGHTEN FOR CLASSIC POTENTIAL FOR WIND ADVISORY. GUIDANCE CONTINUES TO SUPPORT LOW END ADVISORY WINDS BUT CONTINUED PRECIP THREAT THROUGH THE DAY MAY MITIGATE POTENTIAL SOMEWHAT. HAVE KEPT WINDS VERY CLOSE TO BUT BELOW ADVISORY CRITERIA FOR FURTHER REFINEMENT WITH NEXT SET OF GUIDANCE. TEMPS REMAIN COOL AND MOISTURE CONTINUES TO WRAP AROUND UPPER LOW FOR SHOWER POTENTIAL TO CONTINUE INTO SUNDAY NIGHT. RIDGE TRIES TO BUILD BACK INTO THE REGION BY MONDAY BUT IT SHORTLIVED AS NEXT WAVE CROSSES THE REGION MONDAY NIGHT INTO TUESDAY. MADE FEW CHANGES TO GOING FORECAST MONDAY NIGHT INTO TUESDAY WITH MAIN POTENTIAL FOR PRECIP ALONG NORTHERN TIER ZONES. DMH .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. UPPER RIDGING WILL BE BUILDING INTO THE AREA EARLY IN THE PERIOD. THIS SHOULD KEEP FAIR WEATHER IN THE FORECAST AT LEAST THROUGH FRIDAY NIGHT WHEN THE RIDGE BREAKS DOWN AND SHIFTS EASTWARD. SHOWERS AND THUNDERSTORMS MAY DEVELOP AS EARLY AS FRIDAY AFTERNOON AFTER THE RIDGE AXIS PASSES TO THE EAST AND SOUTHWEST FLOW RETURNS TO THE AREA. HINSBERGER && .AVIATION...SHOWERS AND ISOLATED THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE AREA TODAY WITH WINDS SHIFTING SOUTHERLY LATER THIS AFTERNOON. CEILINGS AND VISIBILITIES WILL BE OCCASIONALLY LOW IN THE HEAVIER SHOWERS...POSSIBLY AS LOW AS IFR. GRADIENT TIGHTENS UP SIGNIFICANTLY TOMORROW AS SURFACE LOW PULLS OUT OF THE AREA...THUS HAVE CONTINUED THE TREND OF HIGHER WINDS AFTER MID MORNING TOMORROW. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 26, 6:01 AM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 601 AM MDT SAT MAY 26 2012 IDZ017>025-031-032-271215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 601 AM MDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LOOK FOR WIDESPREAD PRECIPITATION AND ISOLATED THUNDERSTORMS CAUSING MODERATE RISES IN SMALL STREAMS AND RIVERS TODAY. LOOK FOR 3 TO 6 INCHES OF SNOW ABOVE 7000 FT FOR THE CENTRAL MOUNTAINS. EXPECT 1 TO 3 INCHES OF SNOW ABOVE 7000 FT OVER THE EASTERN HIGHLANDS. TEMPERATURES WILL BE MUCH COOLER THAN NORMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY LOOK FOR SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS. LOOK FOR 2 TO 4 INCHES OF SNOW ABOVE 7000 FT FOR THE CENTRAL MOUNTAINS. EXPECT 1 TO 3 INCHES OF SNOW ABOVE 7000 FT OVER THE EASTERN HIGHLANDS. EXPECT MODERATE WINDS ON SUNDAY ACROSS THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLANDS. A WIND ADVISORY WILL LIKELY BE NEEDED. TEMPERATURES WILL BE MUCH COOLER THAN NORMAL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:07 PM MDT | Areal Flood Advisory | PIH | Bonneville, Clark, Fremont, Jefferson, Madison, Teton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.